MAUDE Adverse Event Report: AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM

AV-TEMECULA-CT XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM; DRUG ELUTING CORONARY STENT SYSTEM
Catalog Number 1125300-18
Health Effect - Clinical Codes Angina (1710); Thrombosis (2100)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The reported patient effects of angina and thrombosis are listed in xience alpine everolimus eluting coronary stent systems instructions for use as known patient effects of coronary stenting procedures.The investigation determined a conclusive cause for the reported difficulty to deploy could not be determined.Additionally, a conclusive cause for the reported patient effects and the relationship to the product, if any, could not be determined and there is no indication of a product quality issue with respect to manufacture, design or labeling.The other xience alpine referenced is filed under a separate medwatch report.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient underwent a coronary procedure.An atherectomy device, followed by a cutting balloon was used to pre-treat the proximal to distal right coronary artery (rca).A 2.5 x 38 mm xience alpine stent was deployed in the mid to distal rca and a 3.0 x 18 mm xience alpine stent was deployed in the proximal to mid rca.The stents were deployed in an overlapping manner.Post dilatation was performed.Optical frequency domain imaging (ofdi) was performed and noted that the proximal edge of the 3.0 x 18 mm xience alpine stent was slightly malapposed; however, this was deemed acceptable and the procedure was completed.The patient was discharged to home on (b)(6) 2017.On (b)(6) 2017, the patient began to experience exertional chest pain, and on (b)(6) 2017, experienced chest pain at rest.The patient was re-hospitalized.Coronary angiography and intravascular ultrasound (ivus) noted in-stent thrombosis, starting at the proximal edge of the 3.0 x 18 mm xience alpine stent, and extending to both stents.Intervention was performed, with thrombus aspiration and balloon angioplasty.Coronary angiography performed on (b)(6) 2017 noted no anomalies and the patient was discharged to home on the following day.No additional information was provided.

Brand Name
XIENCE ALPINE EVEROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key6828729
Report Number2024168-2017-07064
Device Sequence Number67788
Product Code NIQ
UDI-Device Identifier08717648199356
UDI-Public08717648199356
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2020
Device Catalogue Number1125300-18
Device Lot Number7021461
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight70